Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

PSA was elevated recently, given antibiotics. Taking anti inflammatory pills for knee swelling. PSA is high. Side effect?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
Hi I am Steve living in china..... I am 51 and have had regular psa checks since I was 45 first one was 4.5 and stayed there for a while.... Then went up to 5-6 ...... 8 weeks ago it spiked to 7.3 when I was back in nz...... So my doctor gave me 6 weeks of anti biotics... While back in china I damaged my knee badly and has swollen for the last two weeks..... And still on crutches taking ani inflammatory pills.....I had another psa test today and it was very high at 10. 5...... The question is....... Could the swelling.... or the anti inflammatory pills affect the result?
Posted Mon, 8 Jul 2013 in Medicines and Side Effects
Answered by Dr. Ketan Vagholkar 2 hours later
Thanks for writing in.
The common causes of raised PSA are
1. Per rectal examination.
2. Prostatic infection.
3. Prostatic malignancy.
If the PSA levels are raised then the following protocol needs to be followed
1. Transrectal ultrasound to study for any suscpicious areas in the prostate. If detected then a trans rectal biopsy is required.
2. If this is normal then 21 day course of antibiotics is necessary.
Anti inflammatory medications or knee swelling is unlikely to cause such variations in PSA levels.

I hope this answers your querry.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor